Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

April 28, 2011Bertie County, Chowan County, Gates County, North Carolina

NWS Wakefield, VA issued this special weather statement at Apr 28, 2011, 7:21 PM EDT for Bertie County, Chowan County, Gates County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Apr 28, 2011, 8:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

Counties Bertie County, NC, Chowan County, NC, Gates County, NC

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS81 KAKQ 282321
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT THU APR 28 2011

NCZ013-014-030>032-290000-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
721 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO WESTERN BERTIE COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF LEWISTON WOODVILLE...OR ABOUT
11 MILES NORTHWEST OF WILLIAMSTON...MOVING NORTHEAST AT 55 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR QUITSNA AT 725 PM EDT...REPUBLICAN
AT 730 PM EDT...BUENA VISTA AT 735 PM EDT...ASKEWVILLE AT 740 PM
EDT...WHITES CROSSROADS AT 745 PM EDT...GOOSE POND AT 750 PM EDT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3594 7705 3593 7719 3601 7721 3605 7730
      3650 7663 3610 7646 3604 7661 3605 7663
      3602 7665 3604 7668 3615 7673 3620 7673
      3628 7668 3630 7672 3626 7670 3623 7675
      3615 7676 3600 7670 3587 7704

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:47 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 28, 3:47 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT LATER TONIGHT AND
FRIDAY...THEN BECOMES CENTERED OVER THE MID ATLANTIC REGION
SATURDAY. THE HIGH WILL THEN DRIFT OFF THE COAST SUNDAY AND
MONDAY...AS A COLD FRONT SLOWLY APPROACHES THE AREA FROM THE
NORTHWEST. THE FRONT DROPS INTO THE CAROLINAS MONDAY NIGHT AND
TUESDAY...THEN STALLS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TORNADO WATCH CONTINUES FOR CENTRAL AND EASTERN PORTIONS OF THE
CWA THROUGH 9 PM. THIS WILL LIKELY BE TRIMMED FROM WEST TO EAST AS
THE SEVERE THREAT MOVES EAST. CONVECTION OVER NC IS SPREADING NE
INTO THE LOCAL AREA WITH ADDITIONAL DEVELOPMENT NW OF RICHMOND. PER
SPC DAY 1 OUTLOOK...SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE
AHEAD OF THE COLD FRONT. DESPITE THE MOISTENING MID/UPR LEVELS
(WEAKENING LAPSE RATES ALOFT)...MUCAPES BTWN 1000-1500 J/KG WILL
NEVERTHELESS MAINTAIN SUFFICIENT INSTBY WHEN CONSIDERING THE STRONG
VERTICAL SHEAR. OVER TIME (AS THE FRONT APPROACHES) EXPECT THE SHEAR
TO BECOME MORE UNIDIRECTIONAL...THIS ALONG WITH THE BROAD SCALE
INCREASING ASCENT WILL TEND TO FAVOR MORE WDSPRD QUASI-LINEAR
CONVECTION WITH EMBEDDED ROTATING CELLS. STILL...GIVEN THE LINGERING
STRONG 0-6 KM BULK SHEAR (40-60 KTS)...WILL NEED TO CONTINUE TO BE
WATCHFUL FOR DISCRETE SUPERCELLS AHEAD OF THE MAIN LINE OF STORMS.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS...WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LATEST MODEL TRENDS INCLUDING
LATEST SREF AND NAM) SHOW POST-FRONTAL SHOWERS LINGERING A LITTLE
WHILE LONGER COMPARED TO PREVIOUS EXPECTATIONS. THIS MAKES SENSE
CONSIDERING THE DEEP UPR TROUGH STILL W OF THE REGION...WITH THE
STRONG MID-UPR LEVEL QG FGEN UPSTREAM AND AXIS OF MAXIMUM LLVL
PETTERSON FGEN PUSHING E ACROSS THE REGION BTWN 21Z AND 03Z (LATE
THIS AFTN THROUGH EVENING). LOW TEMPERATURES SHOULD RANGE FROM NEAR
50 WEST...TO MID TO UPPER 50S ALONG THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILDS IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

HIGH PRESSURE MOVES OFF THE COAST SUNDAY ALLOWING SOUTHERLY FLOW TO
PUSH HIGH TEMPERATURES BACK TO THE LOW 80S INLAND...WITH MID TO
UPPER 70S ALONG THE COASTLINES...EVEN LOCALLY COOLER ALONG THE
IMMEDIATE ATLANTIC COAST OF THE LOWER MD AND VA EASTERN SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WARM/DRY TO BEGIN THE PERIOD MONDAY...AS HIGH PRES AT THE SFC AND
ALOFT REMAINS ORIENTED ALONG THE SOUTHEAST COAST. MODELS STILL
HAVING SOME DIFFICULTY IN TIMING NEXT CDFNT/SFC TROUGH WHICH
EVENTUALLY ARRIVES FM THE W LTR MON NGT/ERY TUE MORNING. FOR NOW HV
REMAINED CLOSE TO HPC GUIDANCE....WHICH APPEARS TO BE SPLITTING THE
DIFFERENCE BETWEEN THE MORE AMPLIFIED/SLOWER ECMWF AND THE MORE
PROGRESSIVE/FASTER GFS. UPSHOT OF THIS WOULD LEAD TO A COOLER AND
MORE CLOUDY CONDITIONS FOR THE MIDDLE/LATTER PORTION OF NEXT WEEK.
CHC POPS REMAIN IN PLACE FOR TUE/TUE NGT BEFORE DRYING OUT
BEHIND THE FRONT FOR WED/THU.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ACTIVE WX DAY THU W/ COLD FRONT...POTENTIAL FOR IFR IN LWR VSBYS
DUE TO TSRA...MAINLY THROUGH 22Z. ALTHOUGH TSTMS GNLY PUSH OFF TO
THE EAST...ANOTHER ROUND OF +SHRA WILL BE POSSIBLE ALL AREAS
THROUGH 00Z. GUSTY SSW/190-210 WINDS GRADUALLY VEER TO SW/210-240
AFTER 18Z. WINDS DIMINISH SIGNIFICANTLY BY ABOUT 29/00Z AND BECOME
W TO WNW. BKN CIGS/ABOVE 3K FT MAY PERSIST.

FRI-MON...OTHER THAN SOME BKN CIGS (ABOVE 3 K FT) POSSIBLE FRI 15Z-
21Z...GNLY A QUIET PERIOD THROUGH MON AM UNDER MCLR SKIES AND LGT-MDT
WINDS. INCREASING CLOUDS/SHRA POSSIBLE LATER MON W/ APPROACH OF
NEXT COLD FRONT.

&&

.MARINE...
SCA FLAGS CONTINUE FOR BAY/CURRITUCK SOUND AND ATLANTIC COASTAL
WATERS NORTH OF CAPE CHARLES ALL AREAS TODAY...WITH TIGHTENING PRES
GRADIENT ALLOWING FOR FREQUENT GUSTS TO LOW END GALE OVER SOUTHERN
COASTAL WATERS AND AT MOUTH OF CHES BAY. SEAS ON NRN CSTL WATERS
CONTINUE TO RUN ~7-9 FT...5-7 FT S AND WAVES ON THE BAY 3-5 FT.
WINDS AND SEAS/WVS SLOW TO SUBSIDE LATER TONIGHT SO SCA WL HAVE TO
REPLACE GALE WARNINGS THIS EVENING. OTHERWISE...HV KEPT HEADLINES IN
PLACE THROUGH FRI MRNG NRN CSTL WATERS...THRU MIDNIGHT SRN CSTL
WATERS...AND ERLY FRI NIGHT BAY/SOUND.

COLD FRONT LOOKS TO BE ORIENTED ALONG COASTAL ZNS BY 03-06Z...WITH
LITTLE IN THE WAY OF A COLD SURGE SO EXPECT WIND SPEEDS TO DIMINISH
TO 10-15 KT ALL AREAS. WINDS LOOKING STAY 10-15 KT FROM THE W ON
FRI...WITH A MODEST COLD SURGE FROM THE NW FRI NGT (HAVE BUMPED UP
WINDS/WAVES SLIGHTLY...COULD HAVE MARGINAL SCA'S ON THE BAY).
DIMINISHING WINDS FOR LATER FRI/SAT...BECMG ELY SAT EVENG W/ WNDS
BECOMING SSW AS HIGH PRESSURE BUILDS IN FROM SW THROUGH SUNDAY. GOOD
BOATING CONDITIONS SUNDAY AND ERY MONDAY AS RETURN (SOUTH) FLOW WILL
SET UP AS HIGH PIVOTS OFFSHORE. COLD FRONT WILL APPROACH/CROSS THE
WATERS MONDAY/MONDAY NIGHT WITH WINDS VEERING TO THE NNW BY MONDAY
NGT TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ634-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     633.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ630-
     631.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...BKH/AJZ
SHORT TERM...BKH/AJZ
LONG TERM...MAM
AVIATION...LKB
MARINE...MAM/LKB
Hazardous weather outlook, Apr 28, 2:47 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT THU APR 28 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-291900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
247 PM EDT THU APR 28 2011

...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-060>071-079-080-291900-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
247 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-291900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ634-656-658-291900-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ632-633-291900-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630-631-291900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 6:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
613 PM EDT THU APR 28 2011

VAZ095-097-098-282245-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
613 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO CHESAPEAKE AND VIRGINIA BEACH...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINCESS ANNE...OR ABOUT OVER KEMPSVILLE...
MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
VIRGINIA BEACH OCEANFRONT...AND...RUDEE HEIGHTS AT 620 PM EDT.

EXPECT WINDS UP TO 40 MPH AND HEAVY DOWNPOURS WITH UP TO 1 INCH OF
RAIN POSSIBLE.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3666 7610 3680 7624 3692 7609 3693 7607
      3692 7605 3694 7603 3694 7601 3691 7598
      3685 7597 3685 7596 3682 7597 3681 7596
      3676 7594

ESEYMOUR
Special weather statement, Apr 28, 6:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
644 PM EDT THU APR 28 2011

VAZ063-065>068-070-071-079-080-082-083-282345-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-HANOVER VA-HENRICO VA-LUNENBURG VA-MECKLENBURG VA-NEW KENT
VA-NOTTOWAY VA-
644 PM EDT THU APR 28 2011

...LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM CHESTERFIELD TO
MECKLENBURG COUNTIES MOVING NORTHEAST...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM 8 MILES WEST OF
BENSLEY TO BOYDTON...OR FROM 7 MILES SOUTH OF BON AIR TO 7 MILES
SOUTH OF CHASE CITY...MOVING NORTHEAST AT 40 MPH. THE LINE OF STORMS
WILL BE NEAR...WILSONS AROUND 645 PM EDT...
  POCAHONTAS STATE PARK AROUND 650 PM EDT...
  RICHMOND HEIGHTS AROUND 655 PM EDT...
  FAIR OAKS AROUND 700 PM EDT...
  WALKERS AROUND 705 PM EDT...
  FORKSVILLE AROUND 710 PM EDT...

EXPECT WIND GUSTS TO 35 MPH...SMALL HAIL...LIGHTNING AND BRIEF HEAVY
RAINFALL IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3746 7758 3759 7707 3675 7791 3661 7859

JFOSTER
Local storm report, Apr 28, 6:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     5 WNW EDENTON           36.10N 76.68W
04/28/2011                   CHOWAN             NC   LAW ENFORCEMENT

            BARN REPORTED LEVELED ON LYNNHAVEN DR

&&

05
Local storm report, Apr 28, 6:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
653 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FUNNEL CLOUD     CAMDEN                  36.33N 76.17W
04/28/2011                   CAMDEN             NC   EMERGENCY MNGR

            PUBLIC REPORTED A FUNNEL COMING OUT OF STORM THEN GOING
            BACK UP IN VICINTY OF HWY 34 AND 158.

&&

JFOSTER
Special weather statement, Apr 28, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT THU APR 28 2011

NCZ016-017-102-282315-
CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
702 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING ACROSS EXTREME SOUTHEASTERN CURRITUCK
COUNTY...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF POINT HARBOR...OR ABOUT 8
MILES SOUTH OF GRANDY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3607 7581 3607 7580 3612 7579 3618 7584
      3623 7577 3628 7580 3622 7581 3622 7583
      3624 7581 3621 7585 3624 7587 3625 7585
      3621 7592 3621 7595 3616 7587 3611 7587

ALBRIGHT
Special weather statement, Apr 28, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT THU APR 28 2011

NCZ013-014-030>032-290000-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
721 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO WESTERN BERTIE COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF LEWISTON WOODVILLE...OR ABOUT
11 MILES NORTHWEST OF WILLIAMSTON...MOVING NORTHEAST AT 55 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR QUITSNA AT 725 PM EDT...REPUBLICAN
AT 730 PM EDT...BUENA VISTA AT 735 PM EDT...ASKEWVILLE AT 740 PM
EDT...WHITES CROSSROADS AT 745 PM EDT...GOOSE POND AT 750 PM EDT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3594 7705 3593 7719 3601 7721 3605 7730
      3650 7663 3610 7646 3604 7661 3605 7663
      3602 7665 3604 7668 3615 7673 3620 7673
      3628 7668 3630 7672 3626 7670 3623 7675
      3615 7676 3600 7670 3587 7704

ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:12 PM EDTTornado WarningAKQCaroline, Hanover33 min
Apr 27, 8:27 PM EDTTornado WarningAKQLouisa18 min
Apr 27, 8:42 PM EDTTornado WarningAKQCaroline, Hanover48 min
Apr 27, 9:02 PM EDTSevere Thunderstorm WarningAKQFluvanna58 min
Apr 27, 9:15 PM EDTTornado WarningAKQCaroline30 min
Apr 27, 9:24 PM EDTTornado WarningAKQCumberland, Prince Edward30 min
Apr 28, 5:11 AM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan, Prince Edward34 min
Apr 28, 9:25 AM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan, Prince Edward65 min
Apr 28, 9:35 AM EDTSevere Thunderstorm WarningAKQAmelia, Caroline, Cumberland, Fluvanna, Goochland, Hanover and 3 more40 min
Apr 28, 10:09 AM EDTTornado WarningAKQGoochland, Hanover, Henrico, Louisa, Powhatan36 min
Apr 28, 10:12 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Louisa, Richmond, Westmoreland48 min
Apr 28, 10:25 AM EDTTornado WarningAKQCaroline, Essex, Hanover, King and Queen, Westmoreland35 min
Apr 28, 10:45 AM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway, Prince Edward45 min
Apr 28, 10:56 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Richmond and 1 more49 min
Apr 28, 11:09 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Powhatan51 min
Apr 28, 11:30 AM EDTSpecial Weather StatementAKQLunenburg, Nottoway45 min
Apr 28, 12:22 PM EDTGale WarningAKQ7 hr
Apr 28, 3:40 PM EDTSpecial Weather StatementAKQHanover35 min
Apr 28, 4:16 PM EDTSpecial Weather StatementAKQWestmoreland59 min
Apr 28, 4:50 PM EDTSpecial Marine WarningAKQ100 min
Apr 28, 4:54 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach66 min
Apr 28, 5:28 PM EDTTornado WarningAKQCity of Virginia Beach32 min
Apr 28, 6:13 PM EDTSpecial Weather StatementAKQCity of Virginia Beach32 min
Apr 28, 6:27 PM EDTSpecial Marine WarningAKQ48 min
Apr 28, 6:44 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Henrico, Mecklenburg61 min
Apr 28, 7:15 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Essex, Hanover, Henrico, King and Queen and 4 more45 min
Apr 28, 7:20 PM EDTSevere Thunderstorm WarningAKQBrunswick, Charles City, Chesterfield, Dinwiddie, James City, New Kent and 6 more55 min
Apr 28, 7:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, King and Queen, King William, Lancaster and 4 more49 min
Apr 28, 7:58 PM EDTSpecial Marine WarningAKQ107 min
Apr 28, 3:09 PM EDTSpecial Weather StatementAKQBertie, Gates, Hertford36 min
Apr 28, 4:14 PM EDTTornado WarningAKQBertie, Chowan, Perquimans46 min
Apr 28, 4:51 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank24 min
Apr 28, 4:58 PM EDTTornado WarningAKQCamden, Pasquotank, Perquimans17 min
Apr 28, 5:11 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank19 min
Apr 28, 6:13 PM EDTTornado WarningAKQCamden, Currituck32 min
Apr 28, 6:37 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank23 min
Apr 28, 7:02 PM EDTSpecial Weather StatementAKQCurrituck13 min
Apr 28, 11:46 AM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico26 min
Apr 28, 5:09 PM EDTSpecial Weather StatementAKQDorchester66 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.